Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 19, 2010, 5:14 PM MST for Greenlee County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 5:14 PM MST (00:14 UTC)
- Expired
- Jul 19, 2010, 6:15 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3344 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WGUS55 KTWC 200014 FFWTWC AZC011-200115- /O.NEW.KTWC.FF.W.0005.100720T0014Z-100720T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 514 PM MST MON JUL 19 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 615 PM MST * AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM AN AREA OF THUNDERSTORMS NEAR GUTHRIE. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL...UP TO 2 INCHES OF RAINFALL STRETCHING FROM GUTHRIE...NORTHEAST ALONG STATE HIGHWAY 78 TO THE NEW MEXICO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3307 10924 3311 10906 3275 10909 3288 10932 $$
2 follow-up statements
478 WGUS75 KTWC 200051 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 551 PM MST MON JUL 19 2010 AZC011-200115- /O.CON.KTWC.FF.W.0005.000000T0000Z-100720T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENLEE AZ- 551 PM MST MON JUL 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL GREENLEE COUNTY... AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE HEAVY RAINFALL HAS MOVED WEST OF THE WARNING AREA...WITH LIGHT TO MODERATE RAINFALL CURRENTLY OCCURRING. A SPOTTER REPORT FROM THIS AREA INDICATED THAT SMALL STREAMS WERE RUNNING BANKFULL. THEREFORE...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST. LAT...LON 3307 10924 3311 10906 3275 10909 3288 10932 $$
829 WGUS75 KTWC 200116 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 616 PM MST MON JUL 19 2010 AZC011-200125- /O.EXP.KTWC.FF.W.0005.000000T0000Z-100720T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENLEE AZ- 616 PM MST MON JUL 19 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GREENLEE COUNTY... AT 615 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAINFALL HAD DIMINISHED WITH ONLY LIGHT RAIN REMAINING IN THE WARNING AREA. THE THREAT OF FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING FOR CENTRAL GREENLEE COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...PONDING OF WATER WILL CONTINUE IN LOW SPOTS FOR THE NEXT HOUR OR SO. LAT...LON 3307 10924 3311 10906 3275 10909 3288 10932 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:00 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST MON JUL 19 2010 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA. && .DISCUSSION...PLENTY OF MOISTURE IN PLACE UNTIL FURTHER NOTICE. JUST TRYING TO PICK OUT THE DETAILS FOR UP AND DOWN DAYS AT THIS POINT. FOR TODAY IT LOOKS LIKE EARLIER THOUGHTS ARE WORKING OUT WITH THE 12Z NAM WOBBLING DOWN A REMNANT OF THE RECONSOLIDATING HIGH CENTER TEMPORARILY DOWN OVER US THIS AFTERNOON. THIS HAS TENDED TO DELAY DEVELOPMENT AND TAMP THINGS DOWN A TAD. MOUNTAIN DEVELOPMENT IS FINALLY UNDERWAY IN EARNEST...BUT WE STILL MAY END UP STRUGGLING TO DEVELOP WIDESPREAD VALLEY STORMS AS THEY TRY TO MOVE OFF. OTHERWISE...HIGH SHIFTING EASTWARD WITH HEIGHTS FALLING THROUGH MOST OF THE WEEK. GAINING A SOUTHERLY COMPONENT TO THE FLOW WITH THINGS REMAINING PLENTY WET. SOME MID LEVEL COOLING AS THIS HAPPENS WILL MAKE THE TEMPERATURE PROFILE EVEN LESS STABLE WITH LESS CONDITIONS ON AFTERNOON CONVECTIVE DEVELOPMENT. MIDDLE TO SECOND HALF OF THE WEEK LOOKS EVEN MORE SOLID FOR THUNDERSTORMS. AFTER THAT...ONE DOESN'T WANT TO SEE THE HIGH CENTER WANDER TOO FAR EAST...THAT TENDS TO REFOCUS THE H7 THETA-E RIDGE THROUGH NEW MEXICO AND PUT US MORE ON THE PERIPHERY OF THE ACTION. WE SHALL SEE. && .AVIATION...SCT TSRA/SHRA DEVELOPING THIS AFTERNOON AND EVENING. BASES AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS. STRONG GUSTY AND ERRATIC OUTFLOW WINDS FROM SOME STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 19, 10:30 AM MST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1030 AM MST MON JUL 19 2010 AZZ019-029>035-201400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1030 AM MST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH A MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHEAST ARIZONA TODAY...THE MID TO UPPER-LEVEL HIGH CENTER TEMPORARILY TRACKS OVER THE AREA BEFORE TAKING UP RESIDENCE OVER NORTHERN NEW MEXICO TOMORROW. THIS WILL MAKE THE ATMOSPHERE SLIGHTLY MORE STABLE ALOFT TODAY. ALTHOUGH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...COVERAGE WILL BE DOWN FROM THAT EXPERIENCED OVER THE PAST FEW DAYS. HOWEVER...STORMS WILL STILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS WILL APPROACH ONE INCH...WHICH CAN PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL RESULT IN A THREAT OF STRONG THUNDERSTORM OUTFLOW WINDS AND LOCALIZED HEAVY RAINFALL. EXPECT AN ELEVATED CHANCE OF THUNDERSTORMS DURING THE SECOND HALF OF THE WORK-WEEK...AS THE UPPER FLOW PATTERN BECOMES FAVORABLE FOR CONVECTIVE DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 19, 2:45 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST MON JUL 19 2010 AZZ034-035-192230- COCHISE COUNTY AZ-SANTA CRUZ COUNTY AZ- 245 PM MST MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ AND EXTREME SOUTHWESTERN COCHISE COUNTIES UNTIL 330 PM MST... AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES EAST OF NOGALES...WITH ANOTHER JUST SOUTH OF PARKER CANYON LAKE...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...LOCHIEL...KINO SPRINGS AND PATAGONIA LAKE. LAT...LON 3134 11090 3154 11086 3154 11047 3134 11038 TIME...MOT...LOC 2144Z 104DEG 9KT 3138 11065 MEYER
Special weather statement, Jul 19, 3:33 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST MON JUL 19 2010 AZZ034-192330- SANTA CRUZ COUNTY AZ- 333 PM MST MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 430 PM MST... AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF NOGALES...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. RADAR ESTIMATES ARE INDICATED THAT RAINFALL AMOUNTS OF GREATER THAN AN INCH AND A HALF ARE OCCURRING WITH THIS STORM. HOWEVER...WE HAVE NOT BEEN ABLE TO CONFIRM THESE ESTIMATES THROUGH EITHER GAUGES OF TRAINED SPOTTERS. AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...TUBAC...PATAGONIA LAKE...KINO SPRINGS...RIO RICO AND TUMACACORI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3135 11107 3171 11111 3163 11060 3135 11055 TIME...MOT...LOC 2232Z 068DEG 5KT 3140 11076
Special weather statement, Jul 19, 3:35 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT....CORRECTED SPELLING NATIONAL WEATHER SERVICE TUCSON AZ 335 PM MST MON JUL 19 2010 AZZ034-192330- SANTA CRUZ COUNTY AZ- 335 PM MST MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 430 PM MST... AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF NOGALES...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. RADAR ESTIMATES ARE INDICATED THAT RAINFALL AMOUNTS OF GREATER THAN AN INCH AND A HALF ARE OCCURRING WITH THIS STORM. HOWEVER...WE HAVE NOT BEEN ABLE TO CONFIRM THESE ESTIMATES THROUGH EITHER GAUGES OR TRAINED SPOTTERS. AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...TUBAC...PATAGONIA LAKE...KINO SPRINGS...RIO RICO AND TUMACACORI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3135 11107 3171 11111 3163 11060 3135 11055 TIME...MOT...LOC 2232Z 068DEG 5KT 3140 11076
Special weather statement, Jul 19, 3:43 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 343 PM MST MON JUL 19 2010 AZZ019-030-192330- NORTHERN GREENLEE AZ-UPPER GILA RIVER VALLEY AZ- 343 PM MST MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 430 PM MST... AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUNFLOWER MESA...14 MILES NORTHEAST OF MORENCI...OR 40 MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE RURAL EAST CENTRAL GREENLEE COUNTY...BUT GUSTY OUTFLOW WINDS COULD FUNNEL DOWN CANYONS TO HIGHWAY 191 NEAR AND NORTH OF MORENCI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3312 10906 3302 10934 3321 10941 3336 10905 TIME...MOT...LOC 2241Z 046DEG 8KT 3320 10917 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jul 19, 5:14 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Jul 19, 5:43 PM MST | Flash Flood Warning | TWC | Cochise | 92 min |
| Jul 19, 5:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Jul 19, 5:59 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Jul 19, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 19, 6:44 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Jul 19, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 46 min |
| Jul 19, 8:00 PM MST | Areal Flood Advisory | TWC | Cochise | 105 min |
| Jul 19, 8:14 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Jul 19, 11:28 PM MST | Areal Flood Advisory | TWC | Pima | 27 min |
| Jul 19, 11:51 PM MST | Flash Flood Warning | TWC | Pima | 84 min |
| Jul 20, 3:43 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.